Conversations While Sleeping

Pappy03
By Pappy03 Latest Reply 2011-08-22 22:57:19 -0500
Started 2011-08-19 23:56:57 -0500

I feel like a kid by writing this but here goes, I have been waking myself up in the middle of the night by having a conversation with someone. I haven't changed any meds, still take a plavix, an aspirin, 2 bp pills, and 2 muscle relaxers at bedtime, the same as I have been taking for several years now. Why am I talking in my sleep? I feel like a fool when I wake up and realize that I was talking again. Never have done this before, but it started about 9 months ago.


3 replies

HeartHawk
HeartHawk 2011-08-21 22:09:48 -0500 Report

Pappy,

Thanks for bringing this to our attention! You would be surprised at how common this is. The medical term is "somniloquy" and here are a few good resources on the subject.

http://www.heartconnect.com/news-articles/338-sleeptalkimg

http://www.heartconnect.com/news-articles/337-sleep-talking

Most discussions point to stress as the primary cause. The following are ways to address sleep talking:

  • Get sufficient sleep, lack of sleep can cause stress
  • Do relaxation exercises such as meditation
  • Avoid heavy meals before bed
  • Maintain a regular sleep schedule
  • Cut back or eliminate caffeine and nicotine
  • Reduce or eliminate alcohol consumption
  • Reduce overall stress
  • Psychological/Sleep counseling

I don't know exactly what drugs you are taking so I cannot offer any direction there. I guess I would simply ask myself, "What happened 9 months ago?"

HH

Pappy03
Pappy03 2011-08-22 12:06:37 -0500 Report

Thanks HH, it very possibly could be stress, my addict son had some life changing events about 9 months ago, he will be the guest of the state for awhile. I didn't think it had that much effect on me. Guess maybe it did. Thanks again.

HeartHawk
HeartHawk 2011-08-22 22:57:19 -0500 Report

Pappy,

Be sure to mention it to your doc next time you see him. Proper sleep is important to health in many ways. You may have found the root cause now you have to treat the symptoms and underlying condition.

HH